Alert archive / Mississippi / Freeze Warnings in 2018
Freeze Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Mar 8, 2018, 3:03 AM CST for 20 counties in Mississippi. It took effect at Mar 9, 2018, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 3:03 AM CST (09:03 UTC)
- In effect from
- Mar 9, 2018, 2:00 AM CST
- Expired
- Mar 9, 2018, 7:51 AM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
Counties Attala County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Grenada County, MS, Jasper County, MS, Jones County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Lowndes County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Scott County, MS, Smith County, MS, Webster County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS74 KJAN 080903 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 303 AM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL MISSISSIPPI EARLY THURSDAY MORNING AND AGAIN ON FRIDAY MORNING... MSZ026-028>033-037>039-044>046-050>052-081715- /O.UPG.KJAN.FZ.A.0001.180309T0800Z-180309T1400Z/ /O.NEW.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/ /O.CON.KJAN.FZ.W.0001.180308T1000Z-180308T1400Z/ Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Including the cities of Grenada, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 303 AM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CST Friday. The Freeze Watch is no longer in effect. * TEMPERATURE...30-32F possible for a few hours early Thursday morning and again late Thursday night into early Friday morning. * IMPACTS...Freezing temperatures will kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ056>058-066-081715- /O.UPG.KJAN.FZ.A.0001.180309T0800Z-180309T1400Z/ /O.NEW.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/ Smith-Jasper-Clarke-Jones- Including the cities of Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 303 AM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CST Friday. The Freeze Watch is no longer in effect. * TEMPERATURE...30-32F possible for up two two hours. * IMPACTS...Freezing temperatures will kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ027-036-081400- /O.CON.KJAN.FZ.W.0001.180308T1000Z-180308T1400Z/ Carroll-Holmes- Including the cities of Vaiden, North Carrollton, Carrollton, Durant, Tchula, Lexington, Pickens, and Goodman 303 AM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...31-32F possible for up to two hours. * IMPACTS...Freezing temperatures will kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 23
5 follow-up statements
478 WWUS74 KJAN 081545 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 945 AM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL MISSISSIPPI EARLY FRIDAY MORNING... MSZ026-028>033-037>039-044>046-050>052-056>058-066-082345- /O.CON.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/ Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke-Jones- Including the cities of Grenada, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 945 AM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY... * TEMPERATURE...30-32F possible for a few hours early Friday morning. * IMPACTS...Freezing temperatures will kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
935 WWUS74 KJAN 082038 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 238 PM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL MISSISSIPPI ON FRIDAY MORNING... MSZ026-028>033-037>039-044>046-050>052-056>058-066-090445- /O.CON.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/ Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke-Jones- Including the cities of Grenada, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 238 PM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY... * TEMPERATURE...30-32F remains possible for a few hours early Friday morning. * IMPACTS...Freezing temperatures will kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
752 WWUS74 KJAN 090232 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 832 PM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL MISSISSIPPI ON FRIDAY MORNING... MSZ026-028>033-037>039-044>046-050>052-056>058-066-091045- /O.CON.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/ Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke-Jones- Including the cities of Grenada, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 832 PM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY... * TEMPERATURE...30-32F remains possible for a few hours early Friday morning. * IMPACTS...Freezing temperatures will kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
370 WWUS74 KJAN 091014 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 414 AM CST Fri Mar 9 2018 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL MISSISSIPPI UNTIL SHORTLY AFTER DAYBREAK... MSZ026-028>033-037>039-044>046-050>052-056>058-066-091400- /O.CON.KJAN.FZ.W.0002.000000T0000Z-180309T1400Z/ Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke-Jones- Including the cities of Grenada, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 414 AM CST Fri Mar 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...30-32F remains possible for a few hours early Friday morning. * IMPACTS...Freezing temperatures will kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 50
737 WWUS74 KJAN 091351 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 751 AM CST Fri Mar 9 2018 MSZ026-028>033-037>039-044>046-050>052-056>058-066-091500- /O.CAN.KJAN.FZ.W.0002.000000T0000Z-180309T1400Z/ Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke-Jones- Including the cities of Grenada, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 751 AM CST Fri Mar 9 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Jackson has cancelled the Freeze Warning. Temperatures have warmed above freezing, and high temperatures are expected to range from around 65 to 72 degrees across the forecast area today. No frost or freeze conditions are expected tonight as low temperatures will only fall to near 45 degrees. $$ NF
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Mar 7, 11:49 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 7, 11:49 PM CST, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1149 PM CST Wed Mar 7 2018
...FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF EASTERN
MISSISSIPPI TONIGHT AND TOMORROW NIGHT...
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
Expect VFR conditions through the TAF period over the next 24
hours. Winds will be out of the northwest, mainly after 08/16-17Z,
into the afternoon, with gusts as high as 15-20kts. Expect
stronger gusts to diminish as we go into the evening, mainly
after 09/00Z. /DC/
&&
.DISCUSSION...
Another clear cold night is in store for ARKLAMS region as high
pressure builds to our west. Temperatures at Jackson have already
fallen below 40 degrees. Expect the Metro region to bottom out in
the mid-30s before sunrise. No major changes have been made for
this forecast update. A freeze warning continues for our NE
counties in MS until early tomorrow morning. /SKH/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 33 60 34 68 / 0 0 0 0
Meridian 32 60 31 67 / 0 0 0 0
Vicksburg 34 61 35 71 / 0 0 0 0
Hattiesburg 35 63 34 68 / 0 0 0 0
Natchez 35 62 37 71 / 0 0 0 0
Greenville 34 55 36 69 / 0 0 0 0
Greenwood 30 55 34 70 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Watch from late Thursday night through Friday morning for
MSZ026-028>033-037>039-044>046-050>052-056>058-066.
Freeze Warning from 4 AM to 8 AM CST Thursday for MSZ026>033-
036>039-044>046-050>052.
LA...None.
AR...None.
&&
DCHazardous weather outlook, Mar 7, 3:23 PM CST, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 323 PM CST Wed Mar 7 2018 ARZ074-075-LAZ008-009-016-025-MSZ018-019-025-034>036-040>043- 047>049-053-055>058-065-066-082130- Ashley-Chicot-West Carroll-East Carroll-Madison LA-Tensas-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Simpson-Smith- Jasper-Clarke-Covington-Jones- 323 PM CST Wed Mar 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Tonight and Thursday FREEZE AND FROST THREAT...Limited TIMING...Early Thursday morning Patchy frost will be possible early Thursday morning. This could cause damage to unprotected sensitive vegetation. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday A light freeze is expected early Friday morning especially across areas along and east of a line from Grenada to Raleigh to Laurel. Areas of frost are expected mainly across those areas. Elsewhere, patchy frost will be possible Friday morning, especially along and east of the Mississippi River. After an early start to the growing season, these conditions could continue to cause damage to unprotected sensitive vegetation. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ026>033-037>039-044>046-050>052-082130- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton- Lauderdale- 323 PM CST Wed Mar 7 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Thursday FREEZE AND FROST THREAT...Elevated TIMING...Early Thursday morning Areas of frost and a light freeze are expected early Thursday morning across the area. These conditions could cause damage to or kill unprotected sensitive vegetation. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday A light freeze is expected early Friday morning especially across areas along and east of a line from Grenada to Raleigh to Laurel. Areas of frost are expected mainly across those areas. Elsewhere, patchy frost will be possible early Friday morning, especially along and east of the Mississippi River. After an early start to the growing season, these conditions could continue to cause damage to unprotected sensitive vegetation. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ007-015-023-024-026-MSZ054-059>064-072>074-082130- Morehouse-Richland-Franklin LA-Catahoula-Concordia-Copiah- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Marion-Lamar-Forrest- 323 PM CST Wed Mar 7 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Patchy frost will be possible early Friday morning, especially along and east of the Mississippi River. After an early start to the growing season, these conditions could continue to cause damage to unprotected sensitive vegetation. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. DL && ...HAZARD LEGEND... *FREEZE AND FROST* Extreme...Hard Freeze (less than or equal to 28 degrees) during the growing season with catastrophic damage to unprotected tender vegetation. Significant...Freeze expected (less than or equal to 32 degrees) for 3 hours or more during the growing season with significant damage to unprotected tender vegetation. Elevated...Frost expected during the growing season with damage to unprotected tender vegetation. This may include temperatures less than 32 degrees for 1-2 hours. Limited...Patchy frost during the growing season with minor damage to unprotected tender vegetation. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
Nearby
Freeze Warnings in Mississippi, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.